MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM045-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 12/11/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle cerebral artery (mca) using a px slim delivery microcatheter (px slim).During the procedure, the patient experienced a transitory vasospasm in the internal carotid artery.The px slim was exchanged for another manufacturer's microcatheter and the transitory vasospasm was resolved.The transitory vasospasm was adjudicated to have a possible relationship to the px slim, probable relationship to the angiographic procedure and unrelated relationship to the aneurysm disease state.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5439819
Report Number3005168196-2016-00203
Device Sequence Number18979819
Product Code DQY
UDI-Device Identifier00814548016405
UDI-Public00814548016405
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2018
Device Catalogue NumberPXSLIM045-A
Device Lot NumberF65255
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2016
Initial Report FDA Received Date02/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR